Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at May 3, 2021, 6:39 PM CDT for Medina County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2021, 6:39 PM CDT (23:39 UTC)
- Expired
- May 3, 2021, 7:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Austin/San Antonio, TX
County Medina County, TX
The radar
The Austin/San Antonio radar (KEWX), 104 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 11.7 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 32 J/kg
- Mixed-layer CIN
- -642 J/kg
- Mixed-layer LCL
- 2302 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 219 m²/s²
- 0-3 km storm-relative helicity
- 227 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
396
WWUS84 KEWX 032339
SPSEWX
Special Weather Statement
National Weather Service Austin/San Antonio TX
639 PM CDT Mon May 3 2021
TXZ204-219-220-040030-
Frio TX-Atascosa TX-Medina TX-
639 PM CDT Mon May 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MEDINA...NORTH
CENTRAL FRIO AND NORTHWESTERN ATASCOSA COUNTIES UNTIL 730 PM CDT...
At 639 PM CDT, Doppler radar was tracking a strong thunderstorm near
Moore, or 9 miles southwest of Devine, moving north at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Devine, Lytle, Natalia, Moore, Biry, Pearson, Noonan, Yancey, Dunlay
and Bigfoot.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2906 9915 2938 9908 2928 9880 2925 9880
2921 9870 2921 9869 2898 9897
TIME...MOT...LOC 2339Z 200DEG 13KT 2909 9904
$$
BRADYWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at May 3, 2:41 PM CDT, 3 hours 58 minutes earlier.
Area forecast discussion, May 3, 2:41 PM CDT, 3 hours 58 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 241 PM CDT Mon May 3 2021 .SHORT TERM (Tonight through Tuesday Night)... A highly conditional environment is setting up today as an approaching dryline to our west could initiate strong to severe storms this evening. A capping inversion is in place and if it holds tight, there will be no storms with this dryline. However, given the great amount of instability in the area, if enough destabilization takes place to break the cap, severe storms are likely to develop. With the dryline approaching near max heating, the convective temperature, which is the temperature that would allow convection, is near equal to the actual forecasted temperatures for the area. CAPE values as high as 5800 J/kg and very steep mid level lapse rates indicate that where storms do develop, they will likely intensify rapidly, producing large hail, damaging winds and possible tornado. The high resolution models have been inconsistent with initial development, again due to the conditional environment. SPC has the area along the I-35 corridor down to San Antonio highlighted in a marginal risk. A smaller area of slight risk is highlighted in our northern counties including Williamson and Burnet. This area is also noted for the potential of very large hail greater than 2 inches, given that storms come to fruition. Timing for these severe storms chances is from 5 PM - 9 PM. A second chance for storms comes with the arrival of a cold front overnight. Showers and storms along the leading edge of the front will move in from the northwest to southeast. Behind the front, north to northeasterly winds bring in relatively cooler and drier air. Tomorrow's high temperatures will be close to 10 degrees cooler than today with skies clearing from west to east. Tomorrow night, overnight lows will be in the 50s and low 60s to the south. && .LONG TERM (Wednesday through Monday)... A zonal flow is forecast for Wednesday with surface northerly winds over most areas with the exception of the Rio Grande. A surface southerly flow is forecast along the Rio Grande as a surface high pressure over the Southern Plains pushes into the Middle Mississippi Valley. Highs will range from the upper 70s across the Hill Country to upper 80s over parts of the southwest counties under sunny skies. The upper level flow changes on Wednesday night into Thursday as an upper short wave moves across the area. With limited moisture in place, expect another day on Thursday with plenty of sunshine and temperatures warming into the mid 80s across the Hill Country and mid to upper 80s along the Interstate 35 corridor. An upper northwest flow aloft will keep the area dry and warm on Friday. Surface southerly winds will dominate the area this upcoming weekend with increasing clouds Friday night into Saturday morning. Clouds are expected to stay around for most of the day on Saturday and finally breaking by the middle afternoon period. Saturday's high are expected to range from the middle 80s across the Hill Country to upper 90s across portions of the southwest counties. Dry conditions are expected to continue through early next week. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 68 79 56 80 57 / 30 10 0 0 0 Austin Bergstrom Intl Airport 68 80 55 80 56 / 30 20 0 0 0 New Braunfels Muni Airport 69 83 57 83 57 / 20 10 0 0 0 Burnet Muni Airport 63 77 52 79 56 / 20 - 0 0 0 Del Rio Intl Airport 66 88 61 88 63 / - 0 0 0 0 Georgetown Muni Airport 66 79 54 79 56 / 30 10 0 0 0 Hondo Muni Airport 66 85 57 85 58 / 10 - 0 0 0 San Marcos Muni Airport 68 81 55 81 56 / 30 20 0 0 0 La Grange - Fayette Regional 72 81 57 81 59 / 30 30 0 0 0 San Antonio Intl Airport 68 82 59 83 59 / 20 10 0 0 0 Stinson Muni Airport 71 84 59 84 59 / 20 10 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...YBVP Long-Term...17 Decision Support...Brady
Hazardous weather outlook, May 3, 11:59 AM CDT, 6 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 1159 AM CDT Mon May 3 2021 TXZ171>173-183>194-202>209-217>225-228-041700- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 1159 AM CDT Mon May 3 2021 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...This Afternoon And Tonight. There are low chances for a strong to severe storm to develop this afternoon with possible large hail and damaging winds across the eastern half of the CWA. Higher chances are in the northern counties, including Williamson and Burnet. These chances are highly conditional, but if a storm does develop in this area, severe chances are higher. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, May 3, 6:39 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
639 PM CDT Mon May 3 2021
TXZ204-219-220-040030-
Frio TX-Atascosa TX-Medina TX-
639 PM CDT Mon May 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MEDINA...NORTH
CENTRAL FRIO AND NORTHWESTERN ATASCOSA COUNTIES UNTIL 730 PM CDT...
At 639 PM CDT, Doppler radar was tracking a strong thunderstorm near
Moore, or 9 miles southwest of Devine, moving north at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Devine, Lytle, Natalia, Moore, Biry, Pearson, Noonan, Yancey, Dunlay
and Bigfoot.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2906 9915 2938 9908 2928 9880 2925 9880
2921 9870 2921 9869 2898 9897
TIME...MOT...LOC 2339Z 200DEG 13KT 2909 9904
BRADYThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 8:27 PM CDT | River Flood Warning | EWX | Karnes | 10 hr |
| May 3, 6:43 PM CDT | Special Weather Statement | EWX | Medina | 47 min |
| May 3, 6:57 PM CDT | Special Weather Statement | EWX | Bexar | 48 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.